# SDR CA040419003

- Difficulty date: April 15, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 14,856 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Brush Block
- Condition: Shorted
- Location: Alternator
- Component: Alternator, Prestolite
- Component part number: ALU8521
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

AFTER DEPART, LOW VOLT IND & SELECTED AUX VOLTAGE REG WITH NO IMPROVEMENT. SEVERAL SELECTIONS WERE MADE BETWEEN MAIN & AUX REG WITH NO IMPROVEMENT. A/C RETURNED TO AIRPORT FOR A LANDING. INVEST REVEALED A SHORT-CIRCUITED BRUSHBLOCK IN RT ALTERNATOR R, WHICH DESTROYED BOTH MAIN & AUX REGULATORS, WHICH PREVENTED FUNCTIONAL LT ALTERNATOR FROM FUNCTIONING. SHORTED BRUSHBLOCK IN THE RT ALTERNATOR REPLACED WITH A FUNCTIONAL BRUSHBLOCK & BOTH REG`S REPLACED WITH NEW UNITS. ENG`S WERE GROUND RUN & VOLT REGULATORS CHECKED AT 28.5 VOLTS,  A/C RETURNED TO SERV.
